Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Eczema
Sep 8, 2000

Dear Dr. Feinberg, A friend of mine has been diagnosed with HIV, with a low T-Cell count. He has developed Eczema, and is taking Zyratec and Pharmosone for the Eczema. However, they are not taking effect yet, and he is losing sleep. He would like to use light therapy to treat the Eczema, but is taking Sulfamethoxazole which does not permit exposure to either direct or artificial sunlight. Is there either an adequate substitute for Sulfamethoxazole or a better treatment for Eczema so that my friend can stop itching and sleep better. Thanks for your advice.

Response from Dr. Feinberg

Taking sulfa drugs is not an absolute reason to avoid sunlight, as only a small proportion of people on sulfa drugs will be sensitized to the light. He can take this (to my mind, relatively small) risk, or he can switch to dapsone if he's worried about the light exposure.


Previous
A new (fatal?) wrinkle
Next
Chronic inner-eye infections

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement